MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 60726742
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the avanta fluid management system, serial number (b)(4), was performed on (b)(6) 2019 at which time the equipment was confirmed to be operating to specification.This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company or its employees caused or contributed to a reportable event.
 
Event or Problem Description
On (b)(6) 2019, the customer reported that a patient suffered a cardiac arrest after an undisclosed amount of air was allegedly injected while connected to an avanta fluid management system.Post resuscitation, a balloon pump was inserted and the patient was transferred to the intensive care unit (icu) in stable condition for further evaluation and care.
 
Additional Manufacturer Narrative
A system service check of the avanta fluid management system, serial number (b)(6), was completed on (b)(6) 2019 which confirmed that the injector was operating within bayer specifications.Product analysis received and examined the returned multi-patient sterile disposable set (mpat, lot number unknown) and single-patient sterile disposable set (spat, lot number unknown) that were used during the procedure.Visual examination determined that the disposables were in good overall condition with no observable defects or damage noted.Functional testing concluded that the disposables performed to specification with no problems observed.The avanta fluid management system operation manual cautions the user as follows: "warning: expel all air from the syringe, drip chambers, connectors, tubings, transducer, and catheter before connecting the system to the patient." the offer of additional clinical applications training was declined by the customer.The site continues to use the avanta fluid management system after the reported event.No further issues were reported.This information does not constitute an admission that the device, the company or its employees caused or contributed to a reportable event.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key8989333
Report Number2520313-2019-00039
Device Sequence Number19549956
Product Code DXT
UDI-Device Identifier00616258008578
UDI-Public(01)00616258008578
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726742
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age66 YR
Patient Weight62